Hail, Orange
- When
- July 26, 5:50 PM EST
- Where
- Orange County, 2 mi N of (Mco)orlando Intl Ar
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 28.459, -81.320
Strong thunderstorms lingered over Orange County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Strong thunderstorms lingered over Orange County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT THU JUL 26 2007 .DISCUSSION... THE EAST COAST SEA BREEZE AND ASSOCIATED SHOWERS STARTED DEVELOPING AND PUSHED INLAND ALONG THE MARTIN AND SAINT LUCIE COAST BEFORE NOON TODAY. SYNOPTIC SCALE WESTERLY WINDS WILL PUSH THE WEST COAST SEA BREEZE QUICKLY ACROSS THE PENINSULA TO THE EAST COAST WHERE IT WILL INTERACT WITH THE EAST COAST SEA BREEZE WHICH IS TRAPPED ALONG THE ATLANTIC COASTAL COUNTIES. SHOWERS AND STORMS FORMED OVER THE INTERIOR COUNTIES BY THE WEST COAST SEA BREEZE WILL PRODUCE BRIEF SHOWERS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES AS THEY MOVE TO THE EAST AT 10 MPH. WENT WITH AN EVENING 20 POP INTERIOR AS STORMS SHOULD HAVE PUSHED EAST AND 30 POP ALONG THE EAST COAST AS THE WEST AND EAST COAST SEA BREEZES/OUTFLOW BOUNDARIES SHOULD INTERACT WITH A COUPLE OF HOURS INTO THE EVENING BEFORE WINDING DOWN. THERE IS A POSSIBILITY THAT SOME STORMS COULD BECOME STRONG AS THEY MOVE ACROSS THE EAST COAST COUNTIES AND INTERACT WITH THE EAST COAST SEA BREEZE AS THEY ENTER THE INTRACOASTAL WATERWAY AND NEARSHORE ATLANTIC. CLOUD TO GROUND/WATER LIGHTNING AND WIND GUSTS OVER 30 MPH WOULD BE THE PRIMARY WEATHER HAZARDS UNTIL THE STORMS CLEAR THE AREA. EXPECT STORMS TO WIND DOWN BY MIDNIGHT WITH MAINLY DEBRIS CLOUDS/CIRRUS AFTER MIDNIGHT. FRIDAY MORNINGS LOWS SHOULD BE IN THE MID 60S AT THE THE COAST AND IN/NEAR URBAN HEAT ISLAND ENVIRONMENTS AND LOWER 60S IN RURAL AREAS. FRI...MODELS ARE INTENT ON BRINGING A VORT LOBE ACROSS CENTRAL AND SOUTHERN FL AS THE EASTERN GULF ANTICYCLONE WEAKENS AND SLIDES WESTWARD. NORTHWESTERLY STEERING FLOW BETWEEN THE RIDGE AND THE EASTERN LONGWAVE TROUGH WILL FORCE AFTERNOON CONVECTION SOUTHWARD ALONG DEVELOPING MESOSCALE BOUNDARIES. INFLUX OF DEEPER MOISTURE IS ALSO EXPECTED TO GENERATE AN ABOVE AVERAGE COVERAGE OF PRECIPITATION...AND WILL NOT BE DEVIATING MUCH FROM MAV POPS AROUND 70 PERCENT. SAT-THU...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND THROUGH NEXT WEEK. PERSISTENT EASTERN TROUGH WILL MAINTAIN A WESTERLY COMPONENT TO THE FLOW. DEEP TROPICAL MOISTURE ADVECTED ACROSS THE STATE WILL BE MORE THAN SUFFICIENT TO PRODUCE SCATTERED CONVECTION EACH AFTERNOON. BIGGER STORY WILL THE INCREASING MOISTURE/RAIN CHANCES MON-WED AS AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY SETTLE ACROSS THE SOUTHEAST STATES. THE FRONT WILL DRIVE THE LOW-LEVEL RIDGE AXIS WELL TO SOUTH...WHICH WILL PRODUCE AN ANOMALOUSLY STRONG SOUTHWESTERLY FLOW ACROSS THE AREA MON-WED. IN FACT...THE FLOW MAY BE STRONG ENOUGH TO PREVENT THE EAST COAST SEA BREEZE FROM PROPAGATING WESTWARD OR FORMING ALTOGETHER. SLUG OF DEEP TROPICAL MOISTURE (PWATS > 2.3 INCHES) DEPICTED BY THE GFS COMBINED WITH LATEST MODEL TRENDS TO DEVELOP A CLOSED OR CUTOFF LOW ACROSS THE SE SUGGEST THAT FLOODING RAINS MAY BECOME A SIGNIFICANT THREAT. && .AVIATION... LOCAL MVFR SKY/VISIBILITY CONDITIONS IN/NEAR STORMS AND SHOWERS DURING THE EVENING THEN VFR AREAWIDE AFTER MIDNIGHT. && .MARINE... AFTERNOON ONSHORE SEA BREEZE COMPONENT DIMINISHES DURING THE EVENING THEN SYNOPTIC SCALE SOUTHWEST FLOW 10 KNOTS OR LESS RE-ESTABLISHES ITSELF AFTER MIDNIGHT. SHOWERS AND STORMS MAINLY IN AND NEAR THE GULF STREAM BEGINNING LATE NIGHT. LIGHT SOUTHERLY FLOW THU WILL BECOME SOUTHWESTERLY BY SAT AS THE LOW LEVEL RIDGE AXIS SLIDES BACK TO THE SOUTH. BIGGEST MARINE THREAT WILL CONTINUE TO BE THUNDERSTORMS MOVING OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND NEARSHORE WATERS. ALTHOUGH BOATING CONDITIONS ARE GENERALLY EXPECTED TO REMAIN FAVORABLE...SCATTERED STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...STRONG WIND GUSTS TO GALE FORCE AND LOCALLY ROUGH SEAS. LIGHT FLOW AND DEEP MOISTURE ALSO SUGGEST THAT WATERSPOUTS WILL REMAIN A THREAT INTO THE WEEKEND. MARINERS SHOULD ALSO BE ALERT TO THE POTENTIAL FOR A STRONGER THAN NORMAL OFFSHORE FLOW EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 89 / 30 60 30 50 MCO 74 92 73 91 / 20 60 30 60 MLB 74 89 72 89 / 30 60 30 60 VRB 74 90 73 91 / 30 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER LONG TERM....HIRSCH
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1042 AM EDT THU JUL 26 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 270230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1042 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP WITHIN A MODERATELY UNSTABLE AND MOIST AIRMASS TODAY. INITIAL CONVECTION MAY DEVELOP ALONG OR JUST INLAND FROM THE COAST BY EARLY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. COVERAGE AND INTENSITY WILL INCREASE THIS AFTERNOON OVER INTERIOR SECTIONS AS HEATING COMBINES WITH BOUNDARY COLLISIONS. THE STEERING FLOW REMAINS OUT OF THE WEST SO STORM MOVEMENT WILL BE TOWARD THE EAST OR NORTHEAST AT 10 TO 15 MPH. AS A RESULT...STORMS ARE EXPECTED TO MOVE BACK TOWARD THE EAST COAST LATE AFTERNOON AND THIS EVENING AND PUSH OFFSHORE. THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. STRONG DOWNBURST WINDS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE. THERE IS A LOW BUT DISCERNIBLE THREAT FOR ONE OR TWO STORMS TO PRODUCE DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO ESPECIALLY NEAR BOUNDARY COLLISIONS. ...FLOOD IMPACT... STORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WITH RAIN TOTALS ABOVE 2 INCHES IN SPOTS. MANY AREAS HAVE RECEIVED HEAVY RAINFALL IN THE LAST SEVERAL DAYS. ADDITIONAL HEAVY RAINS FROM SLOW MOVING STORMS WILL VERY QUICKLY CAUSE FLOODING ON SOME ROADS...ESPECIALLY IN URBAN...LOW LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF HYDROPLANING AND NEVER TRAVEL THROUGH WATER OF UNKNOWN DEPTH. ...RIP CURRENT IMPACT... A SMALL NORTHEAST SWELL WILL BRING A MODERATE THREAT FOR RIP CURRENTS AT THE VOLUSIA AND BREVARD COUNTY BEACHES. BEACH PATROL AND LIFEGUARD PERSONNEL AT THESE BEACHES HAVE REPORTED SCORES OF RESCUES THE PAST SEVERAL DAYS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 35 KNOTS. ...WATERSPOUT IMPACT... CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS NEAR THE COAST UNTIL EARLY AFTERNOON. WATERSPOUTS CAN EASILY TIP OR SWAMP SMALL CRAFT...AND OCCASIONALLY COME ASHORE AND PRODUCE MINOR DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WIMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 539 PM EDT THU JUL 26 2007 FLZ046-262230- SEMINOLE- 539 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER SANFORD...LAKE MARY AND LAKE JESSUP...MOVING SOUTHEAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LONGWOOD AND CASSELBERRY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 626 PM EDT THU JUL 26 2007 FLZ045-262300- ORANGE- 626 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER UNION PARK...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. IF THE STORM INTENSIFIES FURTHER A WARNING MAY BE REQUIRED. JP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
646 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL UNION PARK 28.56N 81.24W
07/26/2007 M0.25 INCH ORANGE FL AMATEUR RADIO
&&
FXDThe Melbourne radar (KMLB), 76 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52244, 52245.